Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2002, 12:14 AM CST for East Carroll Parish, Louisiana; Issaquena County, Washington County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2002, 12:14 AM CST (06:14 UTC)
- Expired
- Mar 31, 2002, 1:00 AM CST
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties East Carroll Parish, LA, Issaquena County, MS, Washington County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:30 AM CST | Hail 1.75 | Glen Allan, MS | Golf ball sized hail fell around the intersection of Highways 1 and 436. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
358 WUUS54 KJAN 310614 SVRJAN LAC035-MSC055-151-310700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1212 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CARROLL PARISH IN NORTHEAST LOUISIANA WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 1 AM CST * AT 1212 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 2 MILES WEST OF GREENVILLE TO 5 MILES SOUTH OF LAKE PROVIDENCE LOUISIANA. THIS LINE IS MOVING EAST 40 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR METCALFE AT 1215 AM CST BE NEAR MAYERSVILLE AT 1225 AM CST BE NEAR LELAND AT 1230 AM CST BE NEAR ARCOLA AT 1240 AM CST BE NEAR HOLLANDALE AT 1245 AM CST WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:15 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 30, 10:15 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1015 PM CST SAT MAR 30 2002 THREAT OF SEVERE WEATHER CONTINUES THROUGH MIDNIGHT. UPDATED TEMP FORECASTS MAINLY NRN ZONES. NEXT ROUND OF WEATHER MOVING EAST FROM TX/LA. OTHERWISE...CURRENT FORECAST ON TRACK FOR REMAINDER OF TONIGHT. .JAN... AR...FLASH FLOOD WATCH ASHLEY AND CHICOT COUNTIES. LA...TORNADO WATCH 62 FOR CATAHOULA...FRANKLIN...MOREHOUSE...AND RICHLAND PARISHES MS...SEVERE THUNDERSTORMS WATCH 61 FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI/FLASH FLOOD WATCH ALONG AND NORTH OF GREENVILLE TO LEXINGTON TO KOSCIUSKO TO MACON LINE.
In the hours before
Local storm report, Mar 30, 9:02 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CST SAT MAR 30 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 7W POCAHANTAS MS 0.75 INCH HAIL
03/30/02 HINDS REPORTED BY HINDS COUNTY
EMA.
0715 PM PORT GIBSON MS 1.00 INCH HAIL
03/30/02 CLAIBORNE
0745 PM WINNSBORO LA WIND DAMAGE
03/30/02 FRANKLIN LA SEVERAL TREES AND LARGE
LIMBS WERE BLOWN DOWN.
LIMBS WERE BLOCKING A FEW
ROADS AND HAD TO BE
REMOVED.
0745 PM BASKIN LA WIND DAMAGE
03/30/02 FRANKLIN LA THE PORCH OF A HOUSE WAS
DAMAGED BY STRONG WINDS.
A BARN HAD PART OF ITS
ROOF PEELED BACK.Local storm report, Mar 31, 12:00 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CST SUN MAR 31 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM FLORA MS 1.75 INCH HAIL
03/30/02 MADISON REPORTED BY MADISON
COUNTY SHERIFFS OFFICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:28 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 32 min |
| Mar 30, 7:47 PM CST | Severe Thunderstorm Warning | JAN | Tensas | 43 min |
| Mar 31, 12:30 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 45 min |
| Mar 31, 1:12 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 48 min |
| Mar 31, 1:43 AM CST | Flash Flood Warning | JAN | East Carroll, Morehouse, West Carroll | 4 hr |
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 30 min |
| Mar 30, 7:05 PM CST | Severe Thunderstorm Warning | JAN | Claiborne | 25 min |
| Mar 30, 7:19 PM CST | Tornado Warning | JAN | Claiborne | 41 min |
| Mar 30, 7:43 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 47 min |
| Mar 30, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Mar 30, 8:27 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 33 min |
| Mar 30, 8:50 PM CST | Tornado Warning | JAN | Madison | 25 min |
| Mar 30, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Mar 30, 9:46 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 29 min |
| Mar 30, 10:17 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 28 min |
| Mar 31, 12:45 AM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower | 45 min |
| Mar 31, 1:04 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 26 min |
| Mar 31, 1:14 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 46 min |
| Mar 31, 1:27 AM CST | Severe Thunderstorm Warning | JAN | Warren | 18 min |
| Mar 31, 1:52 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Mar 31, 2:09 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 4 hr |
| Mar 31, 2:17 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 43 min |
| Mar 31, 2:50 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 40 min |
| Mar 31, 3:08 AM CST | Flash Flood Warning | JAN | Adams, Franklin | 3 hr |
| Mar 31, 4:55 AM CST | Flash Flood Warning | JAN | Jefferson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.